Alert archive / Arizona / High Wind Warnings in 2009

High Wind Warning 6, NWS Flagstaff, AZ

April 25, 2009Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this high wind warning at Apr 25, 2009, 3:34 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 25, 2009, 10:00 AM MST. It was in force for 9 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 25, 2009, 3:34 AM MST (10:34 UTC)
In effect from
Apr 25, 2009, 10:00 AM MST
Expired
Apr 25, 2009, 7:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 12:46 PM MSTNON-TSTM WND GST 59Tuba City, AZ
Apr 25, 1:49 PM MSTNON-TSTM WND GST 60Two Guns, AZ
Apr 25, 2:50 PM MSTNON-TSTM WND GST 58Winslow, AZ
Apr 25, 3:15 PM MSTNON-TSTM WND GST 671 Wnw Milepost 310 On S, AZ
Apr 25, 3:30 PM MSTNON-TSTM WND GST 63Show Low, AZ
Apr 25, 3:46 PM MSTNON-TSTM WND GST 62Lupton, AZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2009-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2009-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2531 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 251034
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
334 AM MST SAT APR 25 2009


AZZ011>017-040-251900-
/O.UPG.KFGZ.HW.A.0005.090425T1500Z-090426T0400Z/
/O.NEW.KFGZ.HW.W.0006.090425T1700Z-090426T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
334 AM MST SAT APR 25 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS FROM 60 TO 65 MPH ARE
FORECAST TO DEVELOP AFTER MID MORNING TODAY ACROSS MUCH OF
NORTHEASTERN ARIZONA. THE STRONGEST WINDS WILL BE FROM FLAGSTAFF
EASTWARD TO THE NEW MEXICO BORDER. THESE STRONG WINDS SHOULD
CREATE AREAS OF BLOWING DUST THAT WILL IMPACT TRAVEL ACROSS THE
NAVAJO AND HOPI NATIONS AS WELL AS INTERSTATE 40. VISIBILITIES MAY
DROP TO LESS THAN A QUARTER OF A MILE AT TIMES. WIND SPEEDS ARE
EXPECTED TO DIMINISH AROUND SUNSET TONIGHT.

THESE WINDS ARE DUE TO THE PASSAGE OF A COLD FRONT ACROSS NORTHERN
ARIZONA TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ009-010-018-039-251900-
/O.EXT.KFGZ.WI.Y.0015.090425T1500Z-090426T0200Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
NORTHERN GILA COUNTY-BLACK MESA AREA-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...PAYSON...STRAWBERRY...
YOUNG...NAVAJO N.M.
334 AM MST SAT APR 25 2009

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM
MST THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 55 MPH MPH
ARE FORECAST TO DEVELOP THIS MORNING AND CONTINUE UNTIL SUNSET
TONIGHT. THE FASTEST WINDS IN THE ADVISORY AREA ARE FORECAST FOR
THE MOGOLLON RIM CREST AND NORTHERN HALVES OF NAVAJO AND APACHE
COUNTIES. THESE STRONG WINDS SHOULD PRODUCE AREAS OF BLOWING DUST
WITH REDUCED VISIBILITY TO LESS THAN A QUARTER OF A MILE.

THESE WINDS ARE DUE TO THE PASSAGE OF A COLD FRONT ACROSS NORTHERN
ARIZONA TODAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
AREAS OF BLOWING DUST AND LOW VISIBILITY WILL MAKE DRIVING
HAZARDOUS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>008-037-038-251900-
/O.CON.KFGZ.WI.Y.0015.090425T1500Z-090426T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
334 AM MST SAT APR 25 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM
MST THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 55 MPH MPH
ARE FORECAST TO DEVELOP THIS MORNING AND CONTINUE UNTIL SUNSET
TONIGHT. THESE STRONG WINDS MAY PRODUCE AREAS OF BLOWING DUST
WITH REDUCED VISIBILITY TO LESS THAN A QUARTER OF A MILE. TRAVEL
MAY BE IMPACTED.

THESE WINDS ARE DUE TO THE PASSAGE OF A COLD FRONT ACROSS NORTHERN
ARIZONA TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
3 follow-up statements
000 
WWUS75 KFGZ 251705
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1005 AM MST SAT APR 25 2009

AZZ011-012-015-040-260115-
/O.CAN.KFGZ.HW.W.0006.000000T0000Z-090426T0200Z/
/O.EXB.KFGZ.WI.Y.0015.090425T1705Z-090426T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...DILKON...
KYKOTSMOVI
1005 AM MST SAT APR 25 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH WILL
CONTINUE INTO THE AFTERNOON...BEFORE DECREASING LATE IN THE DAY.
THESE STRONG WINDS MAY PRODUCE AREAS OF BLOWING DUST WITH REDUCED
VISIBILITY TO LESS THAN A QUARTER OF A MILE. TRAVEL MAY BE
IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-018-037-251815-
/O.CAN.KFGZ.WI.Y.0015.000000T0000Z-090426T0200Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD
1005 AM MST SAT APR 25 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

EXPECT GUSTY SOUTHWEST WINDS FROM 15 TO 25 MPH WITH GUSTS FROM 30
TO 35 MPH...WIND ADVISORY SPEEDS ARE NOT EXPECTED.

$$

AZZ013-014-016-017-260115-
/O.EXT.KFGZ.HW.W.0006.000000T0000Z-090426T0200Z/
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP
1005 AM MST SAT APR 25 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM MST THIS
EVENING. 

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS FROM 50 TO 60 MPH ARE
FORECAST TO DEVELOP BY LATE MORNING. THESE STRONG WINDS WILL CREATE
AREAS OF BLOWING DUST AND SAND THAT WILL IMPACT TRAVEL THROUGH THE
REGION...INCLUDING PORTIONS OF INTERSTATE 40. VISIBILITIES MAY
DROP TO LESS THAN A QUARTER OF A MILE AT TIMES. WIND SPEEDS ARE
EXPECTED TO DIMINISH AROUND SUNSET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>007-009-010-038-039-260115-
/O.EXT.KFGZ.WI.Y.0015.090425T1700Z-090426T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
SEDONA...NAVAJO N.M.
1005 AM MST SAT APR 25 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM MST THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH WILL
CONTINUE INTO THE AFTERNOON...BEFORE DECREASING LATE IN THE DAY.
THESE STRONG WINDS MAY PRODUCE AREAS OF BLOWING DUST WITH REDUCED
VISIBILITY TO LESS THAN A QUARTER OF A MILE. TRAVEL MAY BE
IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 260115
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
615 PM MST SAT APR 25 2009

AZZ013-014-016-017-260215-
/O.CON.KFGZ.HW.W.0006.000000T0000Z-090426T0200Z/
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP
615 PM MST SAT APR 25 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM 45 TO 60 MPH ARE
STILL POSSIBLE EARLY THIS EVENING. THESE STRONG WINDS WILL CREATE
AREAS OF BLOWING DUST AND SAND THAT WILL IMPACT TRAVEL THROUGH THE
REGION...INCLUDING PORTIONS OF INTERSTATE 40. VISIBILITIES MAY
DROP TO AROUND A QUARTER OF A MILE AT TIMES. WIND SPEEDS ARE
EXPECTED TO DIMINISH AFTER SUNSET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>007-009>012-015-038>040-260215-
/O.CON.KFGZ.WI.Y.0015.000000T0000Z-090426T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-OAK CREEK AND SYCAMORE CANYONS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK...SEDONA...NAVAJO N.M....DILKON...
KYKOTSMOVI
615 PM MST SAT APR 25 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS FROM 35 TO 45 MPH WILL
CONTINUE INTO THE EARLY EVENING HOURS BEFORE DECREASING AFTER
SUNSET. THESE STRONG WINDS MAY PRODUCE AREAS OF BLOWING DUST WITH
REDUCED VISIBILITY TO LESS THAN A HALF MILE AT TIMES. TRAVEL MAY BE
IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 260159
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
659 PM MST SAT APR 25 2009


AZZ013-014-016-017-260300-
/O.EXP.KFGZ.HW.W.0006.000000T0000Z-090426T0200Z/
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP
659 PM MST SAT APR 25 2009

...HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. 

THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 700 PM MST...AS
WINDS ACROSS THE WARNING AREA ARE BEGINNING TO DECREASE BELOW
WARNING CRITERIA. AFTER SUNSET THE SOUTHWEST WINDS WILL DECREASE
TO ROUND 20 TO 25 MPH WITH GUSTS FROM 30 TO 40 MPH...AND BY
MIDNIGHT WINDS WILL BE AROUND 10 TO 15 MPH. 

$$

AZZ004>007-009>012-015-038>040-260300-
/O.EXP.KFGZ.WI.Y.0015.000000T0000Z-090426T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-OAK CREEK AND SYCAMORE CANYONS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK...SEDONA...NAVAJO N.M....DILKON...
KYKOTSMOVI
659 PM MST SAT APR 25 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. 

THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 700 PM MST...AS
WINDS ACROSS THE ADVISORY AREA ARE BEGINNING TO DECREASE BELOW
ADVISORY CRITERIA. AFTER THE SUNSETS THIS EVENING THE SOUTHWEST TO
WEST WINDS WILL DECREASE TO 10 TO 20 MPH WITH A FEW GUSTS AROUND
30 MPH...AND BY MIDNIGHT TONIGHT WINDS WILL HAVE DECREASE TO
AROUND 5 TO 10 MPH. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Apr 24, 8:45 PM MST, 6 hours 49 minutes earlier.

Area forecast discussion, Apr 24, 8:45 PM MST, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
845 PM MST FRI APR 24 2009

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL BECOME ESTABLISHED ACROSS THE
WESTERN STATES OVER THE NEXT FEW DAYS. AN UPPER LEVEL STORM SYSTEM
AND COLD FRONT IS EXPECTED TO MOVE ACROSS ARIZONA ON SATURDAY
RESULTING IN EVEN STRONGER WINDS AND MORE WIDESPREAD BLOWING DUST
ESPECIALLY NORTH OF THE MOGOLLON RIM. THE WESTERN STATES WILL
CONTINUE TO SEE AN UNSETTLE WEATHER PATTERN WELL INTO NEXT WEEK WITH
BREEZY TO WINDY CONDITIONS BEING THE MAIN IMPACT.

&&

.DISCUSSION...A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS
ARIZONA ON SATURDAY PRODUCING STRONG SOUTHWEST WINDS WITH
POSSIBLE AREAS OF BLOWING DUST REDUCING VISIBILITIES ALONG LOCAL
AREA ROADWAYS. THE BLOWING DUST THREAT WILL MAINLY IMPACT
NORTHEASTERN ARIZONA AND THE LITTLE COLORADO RIVER VALLEY. THERE
WILL ALSO BE SLIGHT CHANCES FOR SHOWERS ON SATURDAY ALONG THE UTAH
ARIZONA BORDER. AFTERNOON FORECAST GRIDS LOOK GOOD...NO UPDATES
PLANNED.

&&

.PREV DISCUSSION 332 PM...

THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA ON SATURDAY.
ALONG AND AHEAD OF THE COLD FRONT VERY STRONG SOUTHWEST WINDS ARE
POSSIBLE. WINDS WILL BEGIN INCREASING SATURDAY MORNING AND BECOME
VERY STRONG BY LATE MORNING AND EARLY AFTERNOON HOURS. WIND SPEEDS
FROM 30 TO 40 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED IN AREAS EAST
FLAGSTAFF TO THE NEW MEXICO BORDER. ELSEWHERE WINDS OF 20 TO 35 MPH
WITH GUSTS AROUND 50 MPH CAN BE EXPECTED. THE STRONG WINDS WILL
BEGIN TO SUBSIDE BY SATURDAY EVENING.

FOR SUNDAY AND NEXT WEEK...LOW PRESSURE WILL REMAIN OVER THE WEST
WITH BREEZY TO WINDY CONDITIONS AND NEAR TO SLIGHTLY BELOW NORMAL
TEMPERATURES FOR MUCH OF THE WEEK. ANOTHER...STRONGER
DISTURBANCE...IS EXPECTED TO MOVE ACROSS ARIZONA STARTING WEDNESDAY
INTO THURSDAY OF NEXT WEEK WITH VERY STRONG WINDS POSSIBLE ONCE
AGAIN. STAY TUNED.

&&

.AVIATION...FOR THE 06Z PACKAGE...VFR CONDITIONS WITH WINDS SSW 5-15
KT ARE EXPECTED OVERNIGHT. FROM 12Z-00Z SATURDAY...A COLD FRONT WILL
CROSS NORTHERN AZ...BRINGING SOUTHWEST WINDS 20-35 KT WITH GUSTS
FROM 35-50 KT. THE HIGHEST WIND SPEEDS WILL BE ACROSS NAVAJO AND
APACHE COUNTIES IN THE AFTERNOON WITH AREAS OF BLOWING DUST. AFT 15Z
SAT THERE IS A SLIGHT CHANCE OF SHOWERS NORTH OF A LINE FROM
SELIGMAN-FLAGSTAFF-WINDOW ROCK ALONG WITH SCT-BKN CLOUD COVER AT
10-12 KFT MSL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR
SATURDAY...SEE RFWFGZ FOR THE DETAILS. AN APPROACHING COLD FRONT
WILL BRING BREEZY SOUTH TO SOUTHWEST WINDS TONIGHT ACROSS NORTHERN
ARIZONA. ON SATURDAY...THE COLD FRONT WILL CROSS NORTHERN ARIZONA.
VERY STRONG WINDS ARE FORECAST...WITH THE FASTEST SPEEDS ACROSS
NAVAJO AND APACHE COUNTIES DURING THE AFTERNOON. MOISTURE IS LIMITED
WITH THIS FRONT...WITH JUST A SLIGHT CHANCE OF SHOWERS NORTH OF A
LINE FROM SELIGMAN-FLAGSTAFF-WINDOW ROCK. COOL AND DRY WEATHER WITH
MUCH LESS WIND IS IN STORE SATURDAY NIGHT AND SUNDAY.

.MONDAY THROUGH WEDNESDAY...COOL AND DRY CONDITIONS ARE
EXPECTED...WITH BREEZY AFTERNOON SOUTHWEST WINDS.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

1) RED FLAG WARNING IN EFFECT FROM NOON MST SATURDAY UNTIL 7 PM MST
   SATURDAY EVENING FOR FIRE WEATHER ZONES: 111>114-137-140.

2) HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
   FOR AZZ011>017-040.

3) WIND ADVISORY FROM 8 AM TO 9 PM MST SATURDAY FOR
   AZZ009-010-018-039.

4) WIND ADVISORY FROM 8 AM TO 7 PM MST SATURDAY FOR
   AZZ004>008-037-038.

&&

PUBLIC.....................BOHLIN
AVIATION/FIRE WEATHER......ONTON

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Apr 24, 9:00 PM MST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 PM MST FRI APR 24 2009

AZZ004>007-009>017-039-040-251400-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
900 PM MST FRI APR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER ROUND OF STRONG WINDS AND WIDESPREAD BLOWING DUST CAN BE
EXPECTED ON SATURDAY...ESPECIALLY FROM EAST FLAGSTAFF TO THE NEW
MEXICO BORDER WHERE WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH
WILL BE POSSIBLE FROM SATURDAY MORNING INTO SATURDAY EVENING.
ELSEWHERE SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
WILL BE POSSIBLE FROM EARLY SATURDAY MORNING INTO SATURDAY EVENING.
ALSO THERE WILL BE THE POSSIBILITY OF CRITICAL FIRE WEATHER
CONDITIONS OVER THE LITTLE COLORADO RIVER VALLEY AND THE VALLEYS OF
YAVAPAI COUNTY. FOR MORE DETAILS ON THIS CRITICAL WEATHER SITUATION
CHECK OUT THE FOLLOWING WEATHER PRODUCTS...FOR THE HIGH WINDS LOOK
FOR PHXNPWFGZ AND FOR THE CRITICAL FIRE WEATHER CONDITIONS SEE
PRODUCT PHXRFWFGZ. THESE PRODUCTS CAN BE FOUND AT
WWW.WEATHER.GOV/FLAGSTAFF.

FOR SUNDAY THROUGH THURSDAY...BREEZY TO WINDY CONDITIONS WILL
CONTINUE WITH THE POTENTIAL FOR ANOTHER ROUND OF VERY STRONG WINDS BY
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 4:00 AM MSTRed Flag WarningFGZApache, Coconino, Navajo, Yavapai14 hr

Nearby

High Wind Warnings in Arizona, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.